Since November 2007, I have had a handful of random episodes of near syncope (fainting). I have always been a migraine sufferer, but from August 2007 through June 2008, I was taking Topamax as a preventative migraine medication (50mg once a day). Topamax, in higher doses (about 200mg), is mainly a seizure medication. I had not experienced such episodes until I began Topamax, but it did its job in preventing my daily headaches. After having four episodes (including distorted vision, hot/sweaty feeling,dizziness, inability to communicate in sentences, muffled hearing, a feeling of disconnection overall to that around me, a feeling of being in a dreamlike state, feeling intimidated while outside or driving on the freeway, and then leading to panic/concern), I consulted a neurologist and I personally initiated a detox from all medications. At first, I felt better. but now I think it was a placebo effect.
I now notice that stressors such as simple doctor check-ups/procedures (such as an eye exam or pelvic exam) lead me spinning into severe discomfort of near-fainting.
I'm in the process of being tested for vasovagal near syncope (as I haven't lost consciousness). I have had a sleep-deprived EEG and an MRI, both coming back normal. I had an EKG, which was normal. Next week I'm on to an ultra-sound of the heart and then a tilt-table test. My neurologist thought these were psychic seizures but the testing didn't confirm her suspicions. If all cardiological testing comes back normal, my neurologist explained that she would feel comfortable diagnosing me with "abnormal reporting of seizure."
But I'm scared. I'm feeling discouraged and nervous, as I'm very independent and have felt extremely uneasy and embarrassed when I'm out in public and feel my symptoms. I worry about driving (I have had one episode while driving, but was able to pull over).
Has anyone else experienced psychic seizures who could share their diagnoses process and treatment with me?
Or has anyone been initially diagnosed with seizure but then ended up being a vasovagal syncope?
Lastly, has anyone experienced such episodes and have connected them to the use of Topamax?
Thank you for your time! I am in need of more information to ease my mind!
How are you?
Psychic seizures are the most difficult to diagnose as they can easily be confused with mental disorders. Emotional outburst, fear and memory problems are characteristic of this type of seizures.
Some of the main side effects of topamax include seizures, sudden vision loss, confusion, drowsiness, light headedness and fainting.
Hope this helps!
My boyfriend has an appointment set up with a neuro to test for psychic seizures. Everything I researched, from what he has told me, sounds like that is exactly what he has. He has experienced the following since childhood: When he goes into his episode he states his heart beats real fast, he mumbles his words and can't get them out, he states it's an extreme dejavu feeling, like he's experienced this before or something is about to happen, he has intense fear. This will last for only a few minutes then he's pretty much back to normal. As an outsider, I can tell right away that is what he is having. I try and talk him out of it but he'll respond back with real slurred speech. He always holds his heart and says it is "beating real fast" (jumbly). It's real strange....I've saw nothing like it before. If you are just now experiencing this then I wonder if it has to do with the medicine...Or even anxiety. I hope this helped. D
The Drs put me on Topomax for my miagraines. It was great at first for the weight loss but then I started not to feel right. Then one night i thought I was having a heart attack at the age of 28. First they told me I was having an axiety attack but then they later told me that it was caused by the medicine. So i threw it all away, now I hardly get any headaches at all. I don't know if I helped you at all but that is what i experienced with the medicine. And I also seem to have some memory problems too. Do you???
I am 37 years old, to be 38 in January. I have been diagnosed with vasovagal syncope. I've had seizures since I was 2 1/2. It's been a LONG road to diagnosis and I still don't believe any of the doctors have it right. I'm currently on high blood pressure medicine, Paxil, and an anti-seizure medicine. And I still had a seizure yesterday. I've been lucky in that I've had doctors witness my seizures (at a movie theater) and said it was definitely a grand-mal seizure. My doctors tell me I'm just a rare case and that I do have vasovagal but in an extreme manner. I'm not sure I buy it. I crashed into a home 8 months ago due to seizure activity. When I was young I would feel them coming on but not any more. It's very scary. I'm seeing a new doctor tomorrow so I'm doing a lot of research on the internet today and we'll see what they say. My husband is now terrified to leave me alone or allow me to drive.
I've been trying to do research on seizures to figure out just what I have. I'm tired of doctors telling me I'm making it up! Exactly a week before my menstrual cycle I get these "feelings". They usually last no more than 1-3 minutes. It starts off if I'm hot and cold at the same time and I get this nauseous feeling where my mouth gets very watery. I start to hallucinate and when people move or talk it makes it worse. I always hallucinate about a disney movie, and it's always a scence where there coming to attack me. Everything that is said and done around me is exactly what happens in the movie. I get this rush that my body is filling with hot water, and everyone around me says that my face turns beat red. When I come out of the "feeling" I can't remember what movie it was, or what anyone said or did around me. When I was 12 I had a bunch of seizures due to cat-scratch fever and a cold sore getting in the blood stream and mixing together. I had 7 seizures within 4 hours. I honestly think it caused some type of brain damage that causes me to have these "feelings". If anyone knows what this is please help me!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.